# SDR CA190627012

- Difficulty date: June 26, 2019
- Submitted: August 17, 2020
- Operation: General aviation
- Make and model: Snias AS350B2
- Aircraft time: 10,358 hours
- System (JASC): 6320 · Main Rotor Gearbox
- Part: Bearing
- Part number: 350A37118322
- Condition: Cracked
- Location: Main Rotor Lock
- Part time: 4,659 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

IT WAS REPORTED THAT THE PILOT, WHILE PERFORMING A PREFLIGHT INSPECTION, DISCOVERED THAT THE MAGNETIC PLUG ON THE SUBJECT MAIN ROTOR SHAFT ASSEMBLY WAS MECHANICALLY DAMAGED AND BENT.  THE AIRCRAFT WAS IMMEDIATELY GROUNDED FOR INVESTIGATION.  PRELIMINARY INSPECTION SEEMS TO INDICATE THAT THE LOCK THAT SECURES THE LOWER TAPERED BEARING TO THE MAIN ROTOR SHAFT POLE HAS BROKEN IN SERVICE AND CONTACT THE MAGNETIC PLUG.  APPARENTLY THIS IS A KNOWN ISSUE. THIS RESPONSE FROM A LONGTIME SENIOR TECHNICIAN AT AN AIRBUS SERVICE CENTER STATED:   `I`VE SEEN THAT BEFORE, IT LOOKS LIKE THE LOCK THAT HOLDS THE BEARING RACE LOCKED TO THE SHAFT HAS CRACKED AND SPRUNG OUTWARDS CONTACTING THE CHIP DETECTOR.` &   `...WE RAN INTO THIS A FEW TIMES NOW, THE LOCKWASHERS WERE MIS-MANUFACTURED AND WHEN THE EPI IS TORQUED UP ONTO THE SHAFT THE LOCKWASHER GETS A SPRUNG LOAD ON IT, AND IT EVENTUALLY CRACKS AND SPRINGS OUTWARDS.`  NOTE: THE MAIN ROTOR SHAFT ASSEMBLY HAS NOT YET BEEN DISASSEMBLED TO CONFIRM OUR PRELIMINARY ASSESSMENT. (TC# 20190627012)
